Can fibroid tumors cause occasional spotting after sex? In the past 6 months, I've had 2 instances of spotting immediately after having sex. I went to my regular NP and she found a 9.5cm fibroid tumor, but she said that's probably not the cause of the spotting due to the small size and location,and more than likely the spotting was caused by skipped BC pills. Ive been on the pill for 10 yrs (ive missed pills before) and this is the 1st year I've ever experienced spotting between periods. I thought a 9.5cm fibroid was kinda large. It's sitting on top of my uterus. Could it be the cause of the occasional spotting?
Welcome to ehealthforum.
Spotting due to fibroid is rare unless it is submucosal or inside uterine cavity. Birth control pills after long term use can start showing side effects like breakthrough bleeding, headaches, change in period pattern, etc.
The fibroid size of 9.5 is not small one. If you are having discomfort and/or other symptoms, then consider meeting a gynecologist (not regular GP) for a thorough check for deciding if surgery is necessary.
Bleeding after intercourse is also a symptom suggestive of pelvic infections and/or cervical problems. Consider discussing about getting vaginal swab culture test and PAP smear test done with your gynecologist.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Vaginal and Uterus Health , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.